MAUDE Adverse Event Report: DRAEGER MEDICAL INFANT CARE, INC. RESUSCITAIRE WITH AUTOBREATH; INFANT RADIANT WARMER

DRAEGER MEDICAL INFANT CARE, INC. RESUSCITAIRE WITH AUTOBREATH; INFANT RADIANT WARMER
Model Number MU20503
Medical Device Problem Codes Gas Output Problem (1266); Protective Measures Problem (3015)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022 it was reported that while the customer was spot testing the peak inspiratory pressure of the resuscitation module (multiple devices, exact s/n not provided) with an analog manometer (customer's testing equipment) that they have observed a brief spike in pressure however the resuscitaire unit does not show a spike and does not climb past the set pressure.Note that the spot testing being performed is not a draeger test for the device.The customer has raised concerns that the potential spike (they have observed during their own testing) in pressure could potentially cause a pneumothorax in a patient.Currently the customer is not using the resuscitation module of the device while waiting on feedback from dräger.On 29apr2022 new information was received.The site respiratory therapist stated ¿that they do not get pneumos [pneumothorax, a collapsed lung] using the standalone blender¿.Though no specific patient details have been provided to date, this indicates an allegation that when the resuscitaire resuscitation module was used on patients, pneomos occur (patient injury).Additional information was requested regarding any events where a patient experienced a pneumothorax while the resuscitaire resuscitation module was being used.
 
Additional Manufacturer Narrative
Device mfr date: multiple units: (b)(4): 01/20/2021.(b)(4): 07/18/2018.(b)(4): 10/10/2011.(b)(4): 10/11/2011.A follow-up report will be submitted upon completion of this investigation.
 
Additional Manufacturer Narrative
Section h4 - multiple units: (b)(6): manufactured date 01/20/2021; (b)(6): manufactured date 07/18/2018; (b)(6): manufactured date 10/10/2011; (b)(6): manufactured date 10/11/2011.Further information regarding any patient events was requested however, no information has been provided to date.The manufacturer of the autobreath module (biomed devices) was consulted and it was confirmed that an initial spike is expected from the patient outlet output.This spike is mitigated by the resistance of the breathing tube and patient lung compliance.The circuit in the resuscitaire contains a pneumatic resistor to mimic the breathing tube and patient resistance so the manometer accurately represents what the lungs are receiving.The customer was provided a power point presentation showing test data of actual patient outlet output readings vs actual test lung input reading (what the patients lungs receive).The devices are working as designed, there was no device malfunction.
 
Event or Problem Description
On 25jan2022 it was reported that while the customer was spot testing the peak inspiratory pressure of the resuscitation module (multiple devices, exact s/n not provided) with an analog manometer (customer's testing equipment) that they have observed a brief spike in pressure however the resuscitaire unit does not show a spike and does not climb past the set pressure.Note that the spot testing being performed is not a draeger test for the device.The customer has raised concerns that the potential spike (they have observed during their own testing) in pressure could potentially cause a pneumothorax in a patient.Currently the customer is not using the resuscitation module of the device while waiting on feedback from dräger.On 29apr2022 new information was received.The site respiratory therapist stated ¿that they do not get pneumos [pneumothorax, a collapsed lung] using the standalone blender¿.Though no specific patient event information has been provided to date, this indicates an possible allegation that when the resuscitaire resuscitation module was used on patients, pneomos occur (potential patient injury).Additional information was requested regarding any events where a patient experienced a pneumothorax while the resuscitaire resuscitation module was being used.

Brand Name
RESUSCITAIRE WITH AUTOBREATH
Common Device Name
INFANT RADIANT WARMER
Manufacturer (Section D)
DRAEGER MEDICAL INFANT CARE, INC.
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL INFANT CARE, INC.
3135 quarry road
telford PA
MDR Report Key15288695
Report Number2510954-2022-00004
Device Sequence Number2468008
Product Code FMT
UDI-Device Identifier04049098000215
UDI-Public(01)04049098000215(11)210125(93)MU20503-56
Combination Product (Y/N)N
PMA/510(K) Number
K120642
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Biomedical Engineer
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMU20503
Device Catalogue NumberMU20503
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2022
Supplement Date Received by Manufacturer04/29/2022
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown